Springer Nature is making SARS-CoV-2 and COVID-19 research free. View research | View latest news | Sign up for updates

Periodic pulse solutions of a laser consisting of a pair of amplifiers mode locked by a fast saturable absorber

  • 38 Accesses

  • 3 Citations

Abstract

We present periodic solutions, which are described in terms of Jacobian elliptic functions, for the steady state pulses from a laser system consisting of a pair of amplifiers of unequal relaxation time mode locked by a “fast” saturable absorber. The pulsewidth and the average power in the pulse are expressed interms of the system parameters through two different approaches, where detailed plots are given for one of the approaches. Summary of the characters to be possessed by the amplifier pair to ensure the reliable production of shortest possible pulses is given.

This is a preview of subscription content, log in to check access.

References

  1. 1.

    J.A.Fleck: J. Appl. Phys.39, 3318 (1968); Phys. Rev. B1, 84 (1970)

  2. 2.

    E.M.Garmire, A.Yariv: IEEE J. Quantum Electron. QE-3, 222 (1967)

  3. 3.

    G.H.C.New: IEEE J. Quantum Electron. QE-10, 15 (1974)

  4. 4.

    H.A.Haus: J. Appl. Phys.46, 3049 (1975)

  5. 5.

    H.A.Haus: IEEE J. Quantum. Electron. QE-11, 736 (1975)

  6. 6.

    C.P.Ausschnitt: IEEE J. Quantum Electron. QE-13, 321 (1977)

  7. 7.

    P.K.Runge: Optics Commun.4, 195 (1971)

  8. 8.

    K.P.Jagannatha Reddy: Unpublished work

  9. 9.

    P.L.Hagelstein: IEEE J. Quantum Electron. QE-14, 443 (1978)

Download references

Author information

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Reddy, K.P.J. Periodic pulse solutions of a laser consisting of a pair of amplifiers mode locked by a fast saturable absorber. Appl. Phys. 22, 213–218 (1980). https://doi.org/10.1007/BF00886009

Download citation

PACS

  • 42.55
  • 42.60
  • 42.65